Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

I have enlarged liver and have been having pain in the right upper quadrant of the abdomen. Please suggest a treatment for the pain

I have had an enlarged liver for over 5 yrs. Liver test are normal except anti montocondrial antibody m2 test came back 24.5 range alk phosphate is 120. Have had consistant right upper quad pain. gi said wait 6 mons and retest. But for what no one gives any answer or relief for pain. 38 yr old female 157 lbs 5 6
Asked On : Fri, 5 Aug 2011
Answers:  2 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Gastroenterologist, Surgical 's  Response
From the details you have given it appears to be some form of autoimmune hepatitis. I would like to know the reports of your other liver function tests and ultrasound examination. based on these reports a decision to carry out a liver biopsy may be taken if the reports are inconclusive. Till then you should take some liver tonic such as sorbiline which contains tricholine citrate along with hepa merz tablets.
Answered: Sun, 5 Feb 2012
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for writing to us.
Presence of antimitochondrial antibody and raised alk phosphatase as such are not indicative any serious liver disorders.
The pain you are having in the right upper quadrant is due to the size of the liver which is pushing the adjacent structures. Taking herbal hepatoprotective agents can help you.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal

Answered: Fri, 5 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor